MAUDE Adverse Event Report: CAREFUSION MICROBORE BI-FUSE EXTENSION SET, 2 IV CO; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MICROBORE BI-FUSE EXTENSION SET, 2 IV CO; SET, EXTENSION, INTRAVASCULAR
Model Number MZ9271
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report of a leak from the filer was confirmed however the source of the leak is from the maxzero component and not the filter.The sets and components were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Examination under magnification observed a microchannel that was allowing fluid to leak out.Functional testing resulted in the set flushing successfully and showed no signs of leaking throughout the set.Pressure testing confirmed leaking at the female port of the maxzero component.The source of the leak is due to a microchannel found in the maxzero component.The root cause of the microchannel which creates a fluid path is due to an equipment error during the inspection and testing process during final assembly of the maxzero component.
 
Event or Problem Description
The customer reported that the patient's bedding was wet and during assessment, a fluid leak from the filter was found.A new filter was obtained and connected back to the iv fluids and the patient.There was no report of patient harm.

Brand Name
MICROBORE BI-FUSE EXTENSION SET, 2 IV CO
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8015117
Report Number9616066-2018-01930
Device Sequence Number16554189
Product Code FPA
UDI-Device Identifier10885403240744
UDI-Public10885403240744
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZ9271
Device Catalogue NumberMZ9271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING,8015,8100,(4)MZ9271, TD (B)(6) 2018
Patient Age2 MO